# SDR FQAR20141203046

- Difficulty date: December 2, 2014
- Submitted: December 3, 2014
- Operation: General aviation
- Aircraft: N415PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843448
- Aircraft time: 15,752 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 20710A
- Part serial: H0435602
- Condition: Leaking
- Location: Zone 200
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ON PREFLIGHT, THE PILOTS NOTED THERE WAS NO OIL VISIBLE ON THE DIPSTICK. THEY THEN NOTED A LARGE OIL STREAK ON THE LT SIDE OF THE ACFT, ORIGINATING FROM UNDER THE COWLING ON THE LT SIDE.  WHEN MECHANICS REMOVED THE TOP COWLING TO INSPECT FOR THE ORIGIN OF THE LEAK, THEY FOUND FIREWALL AND COWLING INTERIOR BATHED IN FRESH OIL. AFTER CLEANING, IT WAS FOUND THAT THE OIL COOLER HAD CRACKED ON THE END NEAR WHERE THE HOSE ELBOW IS INSTALLED. THE SUMP WAS DRAINED AND 2.25 QUARTS OF OIL WERE FOUND REMAINING; MFG MANDATES 2 QTS AS THE BARE MINIMUM FOR OPERATION. THE ACFT HAD LAST FLOWN THE NIGHT BEFORE AND HAD OPERATED 3 HOURS; IT HAD DEPARTED WITH 7 QTS OF OIL. THE OIL COOLER HAD BEEN INSTALLED 1.5 MONTHS BEFOREHAND.
